MAUDE Adverse Event Report: DEPUY MITEK LLC US INTRAFIXFAMILY TIBIAL SHEATHINSERTER; ORTHOPAEDIC IMPLANT INSERTER/EXTRACTOR

DEPUY MITEK LLC US INTRAFIXFAMILY TIBIAL SHEATHINSERTER; ORTHOPAEDIC IMPLANT INSERTER/EXTRACTOR
Model Number 254618
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/05/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Udi: (b)(4).The lot number was unknown.To date the device has not been returned.If the device or further detaitlhse aprreo drueccte iuvpeodn awth iac hl attheirs dmaetdew aat cshu pipsl ebmaesnetda lh amse dbweaetnc hr ewcielilv ebde, sheonwte.Ver, the product evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.
 
Event or Problem Description
It was reported by the affiliate in (b)(6) that during an unknown surgery on (b)(6) 2020, it was observed that the intrafix family tibial sheath inserter device was broken.All broken fragments were retrieved.It was not reported if there was a delay in the surgical procedure.It was not reported if a spare device was available for use.There were no adverse patient consequences reported.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.D9, h3, h6: the actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary : according to the information provided, it was reported that the item/instrument was broken during a case.All broken fragments were retrieved.Instrument was being used by surgeon very experienced with equipment.No further information known.The complaint device was received and evaluated.Visual observation confirmed that the distal tip was broken off.The device appears to be heavy used and is in worn condition, there are a lot of nicks and marks on it.The root cause for this failure can related to wear from heavy use and constant excessive force applied to the device during use.Other than this, a definitive root cause could not be determined as no lot/batch information was provided and reported information was limited.Given that no lot number was provided, a manufacturing record evaluation (mre) review cannot be performed.If the lot number becomes available, the mre review will be performed.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.

Brand Name
INTRAFIXFAMILY TIBIAL SHEATHINSERTER
Common Device Name
ORTHOPAEDIC IMPLANT INSERTER/EXTRACTOR
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key10895572
Report Number1221934-2020-03575
Device Sequence Number19654439
Product Code LXH
UDI-Device Identifier10886705013166
UDI-Public10886705013166
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number254618
Device Catalogue Number254618
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/17/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/05/2020
Supplement Date Received by Manufacturer12/17/2020
12/20/2020
Initial Report FDA Received Date11/24/2020
Supplement Report FDA Received Date12/18/2020
12/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1